New Meds, New BS

Image credit: Jonathan Harris.
Image courtesy of Stockvault.

I got put on Zoloft earlier this month, a high dosage. It’s kicking my ass. My stomach is doing all kinds of stuff, none of which is pleasant. Things got bad yesterday. I had to leave my sister’s wedding reception early because I was losing my struggle with feeling sick. Most of the day I was able to pretend to be in high spirits, although most of that was due to me being happy for my sister. When I left, I was just hoping I wasn’t going to ruin things by getting sick in front of everyone.

Today’s not been much better. I feel nauseous, and had to force myself to eat something. That only made things worse. So far, I’ve lost about 7 pounds (about 3 kilos) while on this stuff. I know I should be hungry and eat something, but I’m afraid of what’s going to happen if I do.

For all that it’s doing to me, I don’t feel like it’s doing enough for my depression. If it was just up to me, I’d stop taking it despite the ensuing bad episodes that would follow. Right now, I feel terrible that I wasn’t able to make it another hour to the end of the reception. I feel terrible because I couldn’t really talk about why I was quiet and withdrawn while seeing family I hadn’t seen in years. And I feel terrible because I couldn’t be present when people needed it.

8 thoughts on “New Meds, New BS

  1. I guess the natural suggestion would be to ask your doc for a lower dosage? In the meantime, sorry to hear of your unpleasant experiences, but happy to know you’re still hanging in there.

    Liked by 1 person

    • Thanks, Nan.

      Quix hit the nail on the head with my issue. My doc said that I’m going to feel nauseous at first before it subsides. I was at a lower dose earlier, and it went away after a week. So right now if I ask for a change or anything, they’re going to tell me to just keep at it for another couple of weeks.

      Liked by 1 person

  2. That sucks that you felt sick during your sister’s wedding activities!

    I’m curious…has the nausea ramped up recently? I had a conversation once with a psych np who prescribes antidepressants and she claimed that once you start having GI issues that typically means the med is starting to do it’s thing. Evidence that serotonin receptors in your gut are being activated. And that at that point it typically takes a couple more weeks to feel better.

    I hope that’s the case for you. Hang in there, SB.

    Liked by 1 person

    • It started when I was on a half dose, and then it went away. Now it’s back again about a week and a half into the larger dose. My doc did warn me about the nausea, so I’m stuck with feeling like shit for at least another week or two.

      Like

    • It might, it might not. My doc did tell me this might happen, but I thought it would have gone away by now. I hadn’t fully contemplated that the larger dosage might do more.

      I can say that a good thing to come out of this is that me feeling unwell did distract me from some of the stupid stuff the pastor said during the ceremony. Getting through that is going to be another post entirely. My sister deserves better than her church.

      Liked by 1 person

  3. The people I know who have been on Zoloft went through several periods of dose adjustment until the side effects were diminished. Have you checking in with your physician regard this? I also know that one person who experienced very positive results with Zoloft gave it up and got a dog and has never regretted that decision. Clearly, therefore, there are alternatives, although they may not apply to your situation. Still wishing you peace and good health.

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.